Tummy pain/discomfort

I'm wondering if anyone else experiences pain or discomfort in their tummy/side while coming off steroids. I've been on steroids for the past 6 weeks or so going between 20mg -10mg. Monday I came down to 5mg and that when I got this pain/discomfort today I'm steroid free. I did go back to my gp who thinks its muscular but I don't think it is, the only thing I can think is it might be some sort of side effect from coming off the steroids. I was using codenix also for about 3 days to suppress the awful cough I had. I was thinking the pain was caused by the codenix but I've been off it now a couple of days and I still have this pain.

Sorry if this is confusing I feel queasy, tired and uncomfortable. I find it very hard coping with copd and lupus I never know whats wrong with me. I've posted a simular post on the lupus site.

6 Replies

oldestnewest
  • That seems awfully quick to come off steroids especially as you've been on them a while. It's taken me almost 6 months to get down from 20mg.

    Not sure if its that that's causing you your problems or the cough stuff - any time i have cough medicine it has a similar effect. Whatever I do hope you feel better soon.

    Marie x

  • Thanks Marie, I do think it is a very fast come down. my gp recommended the taper but my pharmist thought that it was too fast.

  • I'm sure it says on the steroid leaflet that they can cause tummy pains etc. especially if you already have IBS which I have and which seems to get worse when on steroids, I started taking three peppermint oil capsules on prescription (you can get them non prescription but they're quite expensive) they really helped, just take one early morning now but if I ever do have an IBS flare up go back to three.

    Libby x

  • Hi Libby my niece was telling me about the peppermint tabs I had never heard of them before I will ask in my pharmacy today for them I'll try anything and these sound like as if they could help.

    Thanks

  • I think everyone has some or other different reaction to steroids. My friend carries too much water all through her body. When she goes on steroids she looks like she's been to Slimming Clubs for 6 months! It's amazing. Me, I'm the opposite, I'm on steroids at the moment and I have huge water retention around my feet and ankles and can hardly get my shoes on. ALSO, I get diarrhoea mildy for the whole time I'm on them. Luckily, this week, I'm only on 6 a day for 7 days. (Third time in two months and had 3 weeks of antibiotics which Specialist says has cleared the actual infection.). On just 2L of Oxygen min 16 hours a day just since last week and it is helping tremendously. I best wishes to everyone.

  • Thanks Gucci the pain has settled down now maybe the dr was right. I have pain in every other part of my body now the steroids were helping keep the pain away I think. They really are the drug we love to hate. I'm like you and get water retention with swelling around my ankles and up my calves. I also don't sleep well when I'm on them. Hopefully everything will settle down now I feel like I've been sick for ever this time.

You may also like...